Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 400, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 7, 2006, 4:14 PM EDT for Durham County, Wake County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 7, 2006, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
Counties Durham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:10 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 7, 2:10 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 210 PM EDT MON AUG 7 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... TNGT-TUE...THE RIDGE ALOFT RETROGRADES ALLOWING WESTERLIES TO DIP SOUTH FROM THE GREAT LAKES REGION TO MID ATLANTIC STATES. A LOWER LEVEL TROUGH DRIFTS SE THIS EVENING THEN A BROADER TROUGH EVOLVES OVER CENTRAL NC AS A COLD FRONT APPROACHES FROM THE NORTH LATE TUE. SCT TSTMS WITH 30-40 PCT POPS THIS EVENING SHOULD BE FOLLOWED BY A RESPITE MIDN-NOON TUE THEN MORE TSTMS WITH SIGNIFICANT LOWER LEVEL MOISTURE CONVERGENCE AND POPS IN THE 50-60 PCT RANGE. LOWS 71-76. HIGHS 89-94. TUE NGT-WED...THE COLD FRONT CONTINUES SOUTH AND STALLS JUST SOUTH OF THE BORDER. AN AXIS OF DEEP MOISTURE LINGERS IN THE SOUTHERN TIER ON WED...WITH CONDITIONAL INSTABILITY AND SMALL PERTURBATIONS ON THE SRN PERIPHERY OF THE WESTERLIES ALOFT. CHANCES OF SHOWERS AND ISOLATED THUNDER WILL REMAIN IN THE SOUTHERN HALF WITH CHANCES DIMINISHING TO SLIGHT NORTH ON WED. LOWS 70-75. HIGHS 84-89. WED NGT-THU...THE MODELS GET FUZZY IN THE MOISTURE AND STABILITY DETAILS BUT BOTH GFS AND NAM SUGGEST A SURFACE LOW WITH THE STALLED FRONTAL BOUNDARY OVER SC AS A SHORT WAVE PASSES IN THE NW FLOW ALOFT. MODELS SHOW A DIVERGENT WNW LOW LEVEL FLOW ABOVE THE SURFACE LAYER ON THU WHICH SHOULD KEEP POPS LOW ON THU. MOSTLY OR VARIABLY CLOUDY SKIES AND RESIDUAL NRN STREAM AIRMASS SHOULD KEEP TEMPERATURES SLIGHTLY BELOW NORMAL WITH HIGHS 84-89 AFTER LOWS OF 68-73. -RFG && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SHORT REPRIEVE FROM THE HEAT COULD BE IN THE CARDS THIS WEEKEND WITH AN OVERALL MODEL CONSENSUS ON LOWERING HEIGHTS ALOFT IN RESPONSE TO THE THE AMPLIFICATION OF A VIGOROUS CANADIAN MID/UPPER LEVEL LOW OVER THE NORTHEAST. RESIDUAL BOUNDARY LINGERING AROUND THE NC/SC STATE LINE SHOULD SERVE AS A FOCUS FOR CONVECTION ON FRIDAY...BEFORE COLD FRONT DROPS SOUTH FROM THE NORTH ON SATURDAY. HOWEVER...MODEL DIFFERENCES IN SMALL SCALE FEATURES RESULTS IN VERY LOW CONFIDENCE ON POPS SATURDAY THROUGH SUNDAY...WITH THE ECMWF/UKMET DEVELOPING A CUT OFF LOW OVER THE TN VALLEY...AND THEN MOVING SLOWLY SE OVER THE CAROLINAS. -CBL && .AVIATION... THIS AFTERNOON...HIGH INSTABILITY HAS RESULTED IN RAPID DEVELOPMENT OF AIRMASS CONVECTION ALREADY THIS AFTERNOON. VCTS A COUPLE OF HOURS AT RDU...RWI...AND FAY TAF SITES...BEFORE LOSS OF DAYTIME HEATING ENDS CONVECTIVE THREAT. TONIGHT...FOLLOWED PERSISTENCE WITH FOG/STRATUS COVERAGE OVERNIGHT. HOWEVER...ANY HEAVY RAINFALL IN THE VICINITY OF TAF SITES WOULD ENHANCE COVERAGE AND DENSITY OF FOG. TUESDAY...COLD FRONT PASSAGE IS EXPECTED TO RESULT IN WIDESPREAD CONVECTION IN THE AFTERNOON AND EVENING...WITH THE BULK OF ACTIVITY EXPECTED AT 18Z OR BEYOND. -CBL && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FOR NCZ011-027-028-042-043-075>078-084>086-088- 089 UNTIL 6 PM MONDAY. && SHORT TERM...RFG LONG TERM...LOCKLEAR AVIATION...LOCKLEAR
Hazardous weather outlook, Aug 7, 9:30 AM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 930 AM EDT MON AUG 7 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-080930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 930 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED OVER CENTRAL NORTH CAROLINA...MAINLY BETWEEN 4 PM AND 10 PM THIS EVENING...PROMPTED BY A LOW PRESSURE TROUGH DRIFTING FROM THE PIEDMONT TO THE COASTAL PLAIN. THE STORMS ARE EXPECTED TO BE MORE NUMEROUS THAN IN THE PAST SEVERAL DAYS. THERE MAY BE ISOLATED OCCURRENCES OF DAMAGING DOWNBURST WINDS AND LOCALIZED VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS SHOULD MONITOR THE SITUATION FOR THE POTENTIAL OF STRONG THUNDERSTORMS LATER TODAY. RFG
In the hours before
Special weather statement, Aug 7, 1:44 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 144 PM EDT MON AUG 7 2006 NCZ073-074-083-084-071845- ANSON-MONTGOMERY-RICHMOND-STANLY- 144 PM EDT MON AUG 7 2006 ...DEVELOPING STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND... MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 245 PM EDT... AT 144 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER THE SOUTHERN PIEDMONT OF CENTRAL NORTH CAROLINA. THE STRONGEST STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR MONROE TO PEACHLAND TO POLKTON TO 2 MILES SOUTH OF ANSONVILLE. OTHER THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR RICHFIELD... BADIN LAKE... AND ALBEMARLE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS. MWS
Special weather statement, Aug 7, 2:39 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 239 PM EDT MON AUG 7 2006 NCZ041-076-077-071945- HARNETT-LEE-WAKE- 239 PM EDT MON AUG 7 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...LEE AND HARNETT COUNTIES THROUGH 345 PM EDT... AT 239 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RDU INTERNATIONAL AIRPORT TO NEW HILL TO SANFORD TO 8 MILES EAST OF CARTHAGE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS IMPACTED INCLUDE... PINEVIEW... SEMINOLE... FUQUAY VARINA... GARNER... AND RALEIGH. GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS. MWS
Special weather statement, Aug 7, 3:06 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 306 PM EDT MON AUG 7 2006 NCZ073-072000- STANLY- 306 PM EDT MON AUG 7 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY COUNTY THROUGH 400 PM EDT... AT 306 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF RICHFIELD...OR ABOUT 13 MILES SOUTHEAST OF SALISBURY...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RICHFIELD...NEW LONDON...FINGER...AND PLYLER. GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS. MWS
Special weather statement, Aug 7, 3:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 328 PM EDT MON AUG 7 2006 NCZ074-083-084-072030- ANSON-MONTGOMERY-RICHMOND- 328 PM EDT MON AUG 7 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MONTGOMERY AND ANSON COUNTIES THROUGH 430 PM EDT... AT 328 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG THE STANLY AND MONTGOMERY COUNTY LINE...ABOUT 15 MILES SOUTHEAST OF ALBEMARLE... MOVING SOUTH AT 5 MPH. OTHER THUNDERSTORMS WERE DEVELOPING FROM NEAR BADIN LAKE TO STEEDS. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...ANSONVILLE AND TROY. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS. MWS
Special weather statement, Aug 7, 3:34 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 334 PM EDT MON AUG 7 2006 NCZ008-025-026-041-072030- DURHAM-FRANKLIN-GRANVILLE-WAKE- 334 PM EDT MON AUG 7 2006 ...STRONG THUNDERSTORMS OVER BUTNER... STEM... AND CREEDMOOR... AT 334 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER BUTNER...OR ABOUT 5 MILES WEST OF CREEDMOOR...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WERE PRODUCING FREQUENT INTENSE LIGHTNING... VERY HEAVY RAIN... AND GUSTY WIND TO 40 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS THROUGH 415 PM INCLUDE...BUTNER... GORMAN...CREEDMOOR...FALLS LAKE. TAKE SHELTER INDOORS... AND MOVE QUICKLY AWAY FROM THE WATER. BADGETT
Special weather statement, Aug 7, 4:10 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 410 PM EDT MON AUG 7 2006 NCZ008-025-040-041-072100- CHATHAM-DURHAM-GRANVILLE-WAKE- 410 PM EDT MON AUG 7 2006 ...STRONG THUNDERSTORMS OVER SOUTHWEST GRANVILLE... EASTERN DURHAM... WESTERN WAKE... AND EASTERN CHATHAM COUNTIES... AT 410 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM BUTNER TO BETHESDA... FALLS LAKE... EAST DURHAM... AND JORDAN LAKE... OR ABOUT 5 MILES NORTHWEST OF THE RDU INTERNATIONAL AIRPORT... MOVING SOUTH SOUTHEAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RDU INTERNATIONAL AIRPORT... FALLS LAKE... EAST DURHAM... JORDAN LAKE... MORRISVILLE. FREQUENT INTENSE LIGHTNING... VERY HEAVY RAIN... AND GUSTY WIND TO 40 MPH WILL ACCOMPANY THESE STORMS. IN ADDITION... VERY HEAVY RAIN... BETWEEN 1 AND 2 INCHES IN AN HOUR CAN BE EXPECTED... DUE TO THE SLOW MOVEMENT. MOTORISTS SHOULD BE ALERT FOR MINOR FLOODING AND POOR VISIBILITIES. TAKE SHELTER INDOORS UNTIL THUNDER IS NO LONGER HEARD. BADGETT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:35 AM EDT | Heat Advisory | RAH | Cumberland, Edgecombe, Halifax, Harnett, Hoke, Johnston and 8 more | 5 hr |
| Aug 7, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 64 min |
| Aug 7, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 38 min |
| Aug 7, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 45 min |
| Aug 7, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 45 min |
| Aug 7, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 45 min |
| Aug 7, 5:50 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 40 min |
| Aug 7, 5:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 48 min |
| Aug 7, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.